Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 85, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jun 28, 2006, 6:49 PM CDT for Jefferson County, Rock County, Wisconsin. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 28, 2006, 6:49 PM CDT (23:49 UTC)
- Expired
- Jun 28, 2006, 7:30 PM CDT
- In force
- 41 min
- Issued by
- NWS Milwaukee, WI
- Area
- Counties, with a storm outline in the text
Counties Jefferson County, WI, Rock County, WI
The radar
The Milwaukee radar (KMKX), 39 km from the middle of the area, began a volume at 23:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 7:08 PM CDT | TSTM WND DMG | Janesville, WI | REPORTED TREE DOWN IN THE CITY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 11.8 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1503 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KMKX 282350
SVRMKX
WIC055-105-290030-
/O.NEW.KMKX.SV.W.0085.060628T2349Z-060629T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
649 PM CDT WED JUN 28 2006
THE NATIONAL WEATHER SERVICE IN MILWAUKEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ROCK COUNTY IN SOUTH CENTRAL WISCONSIN
EXTREME SOUTHWEST JEFFERSON COUNTY IN SOUTHEAST WISCONSIN
* UNTIL 730 PM CDT
* AT 646 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THIS
STORM WAS LOCATED 6 MILES NORTHWEST OF MILTON...OR ABOUT NEAR
EDGERTON...AND MOVING SOUTHEAST AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MILTON AROUND 655 PM CDT...
JANESVILLE AROUND 700 PM CDT...
CLYDE AND CLINTON AROUND 715 PM CDT...
PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND
DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A
SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4296 8899 4281 8908 4250 8901 4250 8878
4284 8880
$$
HENTZ1 follow-up statement
000
WWUS53 KMKX 290027
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
725 PM CDT WED JUN 28 2006
WIC105-290035-
/O.EXP.KMKX.SV.W.0085.000000T0000Z-060629T0030Z/
ROCK WI-
725 PM CDT WED JUN 28 2006
...THE SEVERE THUNDERSTORM WARNING FOR ROCK COUNTY EXPIRES AT 730 PM
CDT...
THUNDERSTORMS PRODUCING BRIEF HEAVY RAINS...PEA TO MARBLE SIZED
HAIL...AND WINDS TO 45 MPH WILL BE POSSIBLE IN THE SOUTHEAST
SECTIONS OF ROCK COUNTY THROUGH 8 PM. HOWEVER THE STORMS WERE
WEAKENING A BIT...AND LARGE HAIL OR DAMAGING WINDS ARE NO LONGER
EXPECTED.
LAT...LON 4283 8900 4281 8908 4250 8901 4249 8877
4284 8878
$$
HENTZWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 2:25 PM CDT, 4 hours 24 minutes earlier.
Area forecast discussion, Jun 28, 2:25 PM CDT, 4 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 225 PM CDT WED JUN 28 2006 .DISCUSSION...FORECAST FOCUS ON PCPN CHCS THIS WEEKEND INTO NEXT WEEK. UPPER-LEVEL SHORT WAVE ROTATING AROUND UPPER LOW OVER EASTERN CANADA SHOULD EXIT SOUTHERN WISCONSIN BY 8 PM...ALONG WITH ANY LEFTOVER INSTABILITY SHOWERS. THUS WILL KEEP ISOLATED SHOWERS GOING THRU 8 PM. HIGH PRESSURE MOVING ACROSS THE GREAT LAKES THE NEXT COUPLE DAYS WILL KEEP THE WEATHER SCENE RATHER QUIET FOR SOUTHERN WISCONSIN. TEMPS WILL MODIFY 2-3 DEGREES EACH DAY. FOR SATURDAY...WEAK WARM AIR ADVECTION CONTINUES AT 850 MB INTO SOUTHERN WISCONSIN...AND MODELS DO MOISTEN UP THE MID AND UPPER LEVELS...BUT DRY LOW-LEVEL RETURN FLOW AROUND EXITING HIGH PRESSURE WILL CUT OFF ANY PCPN CHANCES FOR SATURDAY. ALSO...NO LOW-LEVEL LIFT/SQUEEZE FOR SATURDAY SINCE NO FRONT. WEAK SURFACE TROUGH...AHEAD OF COLD FRONT DROPPING SOUTH THRU MN AND NORTHERN WI...IS PROGGED...TO VARYING DEGREES...TO PASS THRU WISCONSIN SATURDAY NIGHT AS SHORTWAVE ALOFT IN NORTHWEST FLOW SWEEPS THRU THE GREAT LAKES REGION. WILL HAVE A LOW CHANCE FOR TSTMS WITH THIS SCENARIO FOR SATURDAY NIGHT. AS UPPER FLOW BECOMES MORE ZONAL SUNDAY THROUGH MONDAY NIGHT...A SERIES OF SHORT WAVES PROGGED TO MOVE THRU GREAT LAKES REGION. COLD FRONT PREVIOUSLY MENTIONED IS PROGGED BY GFS AND OTHER MODELS TO DROP INTO SOUTHERN WISCONSIN DURING THIS PERIOD...AND THEN MOVE BACK NORTH AS A WARM FRONT. THUS WILL KEEP CHANCE OF TSTMS GOING THROUGHOUT THIS PERIOD. TIMING OF SHORT WAVES AND EXACT LOCATION OF FRONT WITH ASSOCIATED FORCING ARE DIFFICULT TO PIN DOWN AT THIS TIME...THUS DON/T HAVE CONFIDENCE TO GO DRY IN ANY OF THE 12 HOUR PERIODS DURING THIS TIME FRAME. FOR TUESDAY AND TUESDAY NIGHT...SOUTHERN WISCONSIN APPEARS TO BE ON THE NORTHERN FRINGES OF A CLOSED LOW/CONVECTIVE COMPLEX DRIFTING NORTHEAST THROUGH MISSOURI AND ILLINOIS. THUS WILL HAVE A CHANCE OF TSTMS FOR MY SOUTHERN TWO TIERS OF COUNTIES DURING THIS TIME. ON WEDNESDAY...THIS LOW IS PROGGED TO BE EAST OF WISCONSIN. TIMING OF THIS SYSTEM IS UP FOR GRABS. && .MKX WATCHES/WARNINGS/ADVISORIES... NONE. && KAPELA
Hazardous weather outlook, Jun 28, 2:50 PM CDT, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 250 PM CDT WED JUN 28 2006 WIZ046-047-051-052-056>060-062>072-290945- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 250 PM CDT WED JUN 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A GOOD CHANCE OF THUNDERSTORMS OVER ALL OF SOUTHERN WISCONSIN THIS AFTERNOON AND THIS EVENING. SOME OF THE STORMS COULD BE ON THE STRONG SIDE WITH MAINLY SMALL HAIL ALONG AND EAST OF A LINE FROM LAKE GENEVA TO GREEN LAKE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS FRIDAY NIGHT THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY NOT BE NEEDED TODAY AND TONIGHT. LMZ643>646-665-290945- SHEBOYGAN TO PORT WASHINGTON- PORT WASHINGTON TO NORTH POINT LIGHTHOUSE- NORTH POINT LIGHTHOUSE TO WIND POINT- WIND POINT TO WINTHROP HARBOR ILLINOIS- WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE- 250 PM CDT WED JUN 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A GOOD CHANCE OF THUNDERSTORMS THIS AFTERNOON AND THIS EVENING. SOME MAINLY SMALL HAIL WILL BE POSSIBLE ALONG WITH BRIEF GUSTY WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS FRIDAY NIGHT THROUGH MONDAY. COLLAR
In the hours before
Local storm report, Jun 28, 5:58 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
558 PM CDT WED JUN 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM HAIL 3 NW ASHIPPUN 43.24N 88.56W
06/28/2006 E0.25 INCH DODGE WI TRAINED SPOTTER
&&
DRHLocal storm report, Jun 28, 6:05 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
605 PM CDT WED JUN 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0602 PM HAIL 1 N OCONOMOWOC 43.12N 88.50W
06/28/2006 E0.25 INCH WAUKESHA WI NWS EMPLOYEE
&&
DRHLocal storm report, Jun 28, 6:08 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
608 PM CDT WED JUN 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 PM HAIL 1 N OCONOMOWOC 43.12N 88.50W
06/28/2006 M0.50 INCH WAUKESHA WI NWS EMPLOYEE
&&
DRHLocal storm report, Jun 28, 6:11 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
611 PM CDT WED JUN 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL 1 N OCONOMOWOC 43.12N 88.50W
06/28/2006 M0.75 INCH WAUKESHA WI NWS EMPLOYEE
ESTIMATED WIND GUST OF 50 MPH.
&&
DRHLocal storm report, Jun 28, 6:17 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
617 PM CDT WED JUN 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 PM HAIL OCONOMOWOC 43.10N 88.50W
06/28/2006 M0.88 INCH WAUKESHA WI TRAINED SPOTTER
&&
DRHLocal storm report, Jun 28, 6:32 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
632 PM CDT WED JUN 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL COTTAGE GROVE 43.08N 89.20W
06/28/2006 E0.50 INCH DANE WI TRAINED SPOTTER
SPOTTER REPORTED HAIL NEARLY COVERING THEIR DECK.
&&
DRHThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 7:47 PM CDT | Severe Thunderstorm Warning | MKX | Washington | 28 min |
| Jun 28, 5:13 PM CDT | Severe Thunderstorm Warning | MKX | Columbia | 47 min |
| Jun 28, 5:31 PM CDT | Severe Thunderstorm Warning | MKX | Dodge | 44 min |
| Jun 28, 6:00 PM CDT | Severe Thunderstorm Warning | MKX | Waukesha | 45 min |
| Jun 28, 6:13 PM CDT | Severe Thunderstorm Warning | MKX | Dane | 47 min |
| Jun 28, 6:43 PM CDT | Severe Thunderstorm Warning | MKX | Racine, Waukesha | 47 min |
| Jun 28, 6:55 PM CDT | Special Marine Warning | MKX | 61 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.